MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove 3 right ventricular (rv) and 2 right atrial (ra) leads due to non-function and mri.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 11f tightrail sub-c rotating dilator sheath, minimal advancement was made; therefore, switched to a spectranetics 13f tightrail sub-c rotating dilator sheath.Alternating between leads, little progress was made, and switched to a spectranetics 16f glidelight laser sheath, along with a spectranetics large visisheath.Then, utilizing a spectranetics 13f tightrail (long) rotating dilator sheath in heavy calcification, the blades would no longer rotate.A second 13f tightrail (long) was used, and one rv and one ra lead were removed.When trying to load the same 13f tightrail (long) onto the next rv lead and lld ez, the inside of the tightrail pushed out the back.A third 13f tightrail (long) was used, but the same issue occurred, and a fourth 13f tightrail (long) was utilized, but got stuck on the rv lead, and when removing the 13f tightrail (long) from the body, the inside came out again, thus was removed from the patient.Switching to a cook medical 13f evolution, minimal progress was made, but additional bleeding was noted at the entry site, and a subclavian perforation was found and repaired.The procedure continued with the 13f tightrail sub-c and a fifth 13f tightrail (long), and the second rv lead was removed.Targeting the last rv lead with the 13f tightrail (long), the patient¿s blood pressure dropped, and rescue efforts began, including bypass and sternotomy.A perforation to the brachiocephalic vein was discovered and repaired, and the remaining rv and ra lead were removed post-sternotomy.The patient survived the procedure.This report captures the 13f tightrail device in use when the brachiocephalic vein perforation occurred, requiring intervention.There was no alleged malfunction of the last tightrail device in use during the procedure.
 
Additional Manufacturer Narrative
A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B5) the subclavian perforation was caused during use of the cook medical evolution.B7) other relevant history, including preexisting medical conditions - not available from facility.H3) the tightrail was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24305745
Report Number3007284006-2026-00043
Device Sequence Number5214652
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)270709(10)0303522203
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot Number0303522203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 13F EVOLUTION; MEDTRONIC 5024 RA PACING LEAD; MEDTRONIC 5058 RV PACING LEAD; MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 6935 RV ICD LEAD; MEDTRONIC 6949 RV ICD LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS 11F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATHS; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS LARGE VISISHEATH DILATOR SHEATH; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age51 YR
Patient SexFemale